MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 22003E-07
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd maxzero multi-fuse pressure rated extension set with needleless connector experienced defective tubing.The following information was provided by the initial reporter: extension set tubing severely kinked.
 
Additional Manufacturer Narrative
Initial reported facility name: (b)(6) hospital.Investigation summary: one photo was submitted by the customer.The customer complaint of tubing kinked could be verified based on the pictured submitted by the customer.A device history record review for model mz5309 lot number 21115083 was performed.The search showed that a total of 14,403 units in 1 lot number was built on 01nov2021.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.Due to no sample being received, an investigation could not be performed and a root cause could not be determined.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Additional Manufacturer Narrative
H.6.Investigation summary: one photo was submitted by the customer.The customer complaint of tubing kinked could be verified based on the pictured submitted by the customer.A device history record review for model mz5309 lot number 21115083 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on (b)(6) 2021.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.Due to no sample being received, an investigation could not be performed and a root cause could not be determined.This incident has been added to our database of reported incidents.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: one photo was submitted by the customer.The customer complaint of tubing kinked could be verified based on the pictured submitted by the customer.A device history record review for model: mz5309, lot number: 21115083 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 01nov2021.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A root cause for the issue was investigated at the manufacturing facility.The investigation concluded that the root cause for the kink in the tubing is that the slide clamp was activated when the infusion set was shipped.This would have cause the tubing to appear kinked when it was taken out of the packaging.Preventative measures and a quality alert were carried out at the engineering level in order to address the issue.Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for additional lot number is as follows: d4.Medical device lot#: 21119801, d4.Medical device expiration date: 11/02/2022, h4.Device manufacture date: 11/02/2021.
 
Event or Problem Description
It was reported that the bd alaris smartsite extension set experienced occlusion.The following information was provided by the initial reporter: 6/01 - samples submitted for investigation indicate the actual failure mode is occlusion and not tubing kinked.As analyzed will be updated to occlusion.

Brand Name
BD ALARIS SMARTSITE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14142896
Report Number9616066-2022-00418
Device Sequence Number3986587
Product Code FPA
UDI-Device Identifier50885403242043
UDI-Public50885403242043
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/02/2022
Device Model Number22003E-07
Device Catalogue Number22003E-07
Device Lot Number21119802
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2022
Supplement Date Received by Manufacturer04/21/2022
06/07/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date04/28/2022
07/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown